Alert archive / New York / Small Craft Advisories in 2025
Small Craft Advisory 30, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Mar 19, 2025, 4:04 AM EDT. It took effect at Mar 19, 2025, 8:00 PM EDT. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2025, 4:04 AM EDT (08:04 UTC)
- In effect from
- Mar 19, 2025, 8:00 PM EDT
- Expired
- Mar 21, 2025, 4:35 PM EDT
- In force
- 45 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
673 WHUS71 KBUF 190804 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 404 AM EDT Wed Mar 19 2025 LOZ045-191615- /O.NEW.KBUF.SC.Y.0030.250320T0000Z-250320T2100Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 404 AM EDT Wed Mar 19 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT THURSDAY... * WHAT...South winds 15 to 25 knots expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 8 PM this evening to 5 PM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
256 WHUS71 KBUF 191534 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1134 AM EDT Wed Mar 19 2025 LOZ045-200000- /O.CON.KBUF.SC.Y.0030.250320T0000Z-250320T2100Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1134 AM EDT Wed Mar 19 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT THURSDAY... * WHAT...South winds 15 to 25 knots expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 8 PM this evening to 5 PM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
077 WHUS71 KBUF 192342 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 742 PM EDT Wed Mar 19 2025 LOZ045-200900- /O.CON.KBUF.SC.Y.0030.250320T0000Z-250320T2100Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 742 PM EDT Wed Mar 19 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THURSDAY... * WHAT...South winds 15 to 25 knots expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 5 PM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
270 WHUS71 KBUF 200833 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 433 AM EDT Thu Mar 20 2025 LOZ045-201645- /O.CON.KBUF.SC.Y.0030.000000T0000Z-250320T2100Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 433 AM EDT Thu Mar 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...South winds 10 to 25 knots. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
439 WHUS71 KBUF 201532 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1132 AM EDT Thu Mar 20 2025 LEZ040-041-210000- /O.EXB.KBUF.SC.Y.0030.000000T0000Z-250321T0900Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1132 AM EDT Thu Mar 20 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT FRIDAY... * WHAT...West winds 15 to 25 knots. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 5 AM EDT Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-210000- /O.EXB.KBUF.SC.Y.0030.000000T0000Z-250321T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1132 AM EDT Thu Mar 20 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT FRIDAY... * WHAT...West winds to 30 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 2 PM EDT Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-210000- /O.EXB.KBUF.SC.Y.0030.000000T0000Z-250321T2100Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1132 AM EDT Thu Mar 20 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT FRIDAY... * WHAT...West winds 15 to 25 knots and waves 5 to 8 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 5 PM EDT Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-210000- /O.EXT.KBUF.SC.Y.0030.000000T0000Z-250321T2100Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1132 AM EDT Thu Mar 20 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT FRIDAY... * WHAT...West winds 15 to 25 knots. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 5 PM EDT Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
490 WHUS71 KBUF 202314 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 714 PM EDT Thu Mar 20 2025 LEZ020-210715- /O.EXB.KBUF.SC.Y.0030.000000T0000Z-250321T1500Z/ Upper Niagara River and Buffalo Harbor- 714 PM EDT Thu Mar 20 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT FRIDAY... * WHAT...West winds 15 to 25 knots. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 11 AM EDT Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ030-210715- /O.EXB.KBUF.SC.Y.0030.000000T0000Z-250321T1500Z/ Lower Niagara River- 714 PM EDT Thu Mar 20 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT FRIDAY... * WHAT...Northwest winds 15 to 25 knots. * WHERE...The Lower Niagara River. * WHEN...Until 11 AM EDT Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-210715- /O.CON.KBUF.SC.Y.0030.000000T0000Z-250321T2100Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 714 PM EDT Thu Mar 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT FRIDAY... * WHAT...West winds 15 to 20 knots. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 5 PM EDT Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-041-210715- /O.CON.KBUF.SC.Y.0030.000000T0000Z-250321T0900Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 714 PM EDT Thu Mar 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... * WHAT...West winds 15 to 25 knots. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 5 AM EDT Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-210715- /O.CON.KBUF.SC.Y.0030.000000T0000Z-250321T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 714 PM EDT Thu Mar 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY... * WHAT...West winds to 30 knots and waves 7 to 10 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 2 PM EDT Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-210715- /O.CON.KBUF.SC.Y.0030.000000T0000Z-250321T2100Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 714 PM EDT Thu Mar 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT FRIDAY... * WHAT...West winds 15 to 25 knots and waves 6 to 9 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 5 PM EDT Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Reynolds
336 WHUS71 KBUF 210834 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 434 AM EDT Fri Mar 21 2025 LEZ020-210945- /O.CAN.KBUF.SC.Y.0030.000000T0000Z-250321T1500Z/ Upper Niagara River and Buffalo Harbor- 434 AM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ LEZ040-041-210945- /O.EXP.KBUF.SC.Y.0030.000000T0000Z-250321T0900Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 434 AM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM EDT EARLY THIS MORNING... $$ LOZ045-211645- /O.CON.KBUF.SC.Y.0030.000000T0000Z-250321T2100Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 434 AM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 20 knots. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-211645- /O.CON.KBUF.SC.Y.0030.000000T0000Z-250321T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 434 AM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...West winds 15 to 25 knots and waves 5 to 8 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-211645- /O.CON.KBUF.SC.Y.0030.000000T0000Z-250321T2100Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 434 AM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 knots and waves 5 to 8 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ030-211500- /O.CON.KBUF.SC.Y.0030.000000T0000Z-250321T1500Z/ Lower Niagara River- 434 AM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...West winds 15 to 20 knots. * WHERE...The Lower Niagara River. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
906 WHUS71 KBUF 211416 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1016 AM EDT Fri Mar 21 2025 LOZ042-211530- /O.CAN.KBUF.SC.Y.0030.000000T0000Z-250321T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1016 AM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have dropped below small craft advisory criteria. $$ LOZ030-211530- /O.CAN.KBUF.SC.Y.0030.000000T0000Z-250321T1500Z/ Lower Niagara River- 1016 AM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have dropped below small craft advisory criteria. $$ LOZ045-212100- /O.CON.KBUF.SC.Y.0030.000000T0000Z-250321T2100Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1016 AM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 knots. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-212100- /O.CON.KBUF.SC.Y.0030.000000T0000Z-250321T2100Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1016 AM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
111 WHUS71 KBUF 212035 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 435 PM EDT Fri Mar 21 2025 LOZ043>045-212145- /O.CAN.KBUF.SC.Y.0030.000000T0000Z-250321T2100Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 435 PM EDT Fri Mar 21 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ Thomas
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 19, 1:30 AM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Mar 19, 1:30 AM EDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 130 AM EDT Wed Mar 19 2025 .SYNOPSIS... Fair dry weather will be in place throughout the region through at least Wednesday evening...as high pressure will remain in place along the eastern seaboard. Meanwhile...a deepening southerly flow will direct warmer air in our direction with the mercury reaching well into the 70s for many of the western counties. The next deep storm system will track by to our west on Thursday...and this will push a series of cold fronts through our region which will support some widespread rain. && .NEAR TERM /THROUGH TODAY/... High pressure extending down the eastern seaboard will maintain fair dry weather throughout our region overnight with just some passing cirrus. It will be notably milder than recent nights though...a precursor of what we can expect on Wednesday. Temperatures tonight will only bottom out in the low to mid 40s over the western counties...with the 30s to near 40 east of Lake Ontario. Wednesday will feature the warmest temperatures of the week...as a thermal ridge will build across the lower Great Lakes. H85 temps will soar to between +10C and +12C...which fully mixed would yield max temps in the mid to upper 70s. Will thus continue to aim well above most forecast packages...which will place our forecast area in the upper quartile of the forecast envelope. Southerly downslope flow will continue to increase...giving an added boost of compressional warming to the lake plains. Expect highs in the low to mid 70s in most areas, with mid to upper 60s limited to higher terrain. The southerly wind will direct most of the cooling influence from Lake Erie and Lake Ontario into Canada. Winds will gust in the 25-35 mph range Wednesday afternoon and again overnight Wednesday night, strongest in downslope areas. A deep...mature storm system will then track by to our west during the course of Wednesday night while slowly weakening. This will keep a very mild southerly flow over our region which will hold overnight temperatures near or above 50 in most areas. The first of two cold fronts extending southward from the aforementioned surface low will cross Lake Erie and southern Ontario during the wee hours of Thursday. Showers will break out ahead of this boundary for sites west of the Genesee valley. && .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... Thursday and Thursday night upper level troughing will continue to sharpen and take on more of a negative tilt as it pivots across our area and eventually into eastern New York/western New England. As it does so...the initial elongated surface low will gradually slide its pair of cold trailing cold fronts across our region between Thursday and Thursday evening...with secondary surface cyclogenesis taking place along the mid-Atlantic and southern New England coastlines Thursday night. As these features translate eastward...they will help to lift an antecedent swath of moisture of subtropical origins...thereby leading to 6-8 hour period of fairly widespread light rain that will cross our region from west to east. Based on the amount of available moisture (PWATs of near 1 inch) and the quality of the forcing provided by the surface and upper-level features...have pushed PoPs further up into the categorical range areawide. The best rain chances currently appear to come between Thursday morning and early Thursday afternoon across far western New York...late morning and mid-late afternoon across the Finger Lakes...and Thursday afternoon and early Thursday evening east of Lake Ontario...with this timing slowing a little further given the continued increasing negative tilt and slightly slower overall eastward progression to this system seen in the latest guidance. Immediately in the wake of the main swath of rain...lingering upsloping will keep some lighter precip going across the higher terrain east of both lakes for a time (mainly Thursday afternoon east of Lake Erie and Thursday evening east of Lake Ontario)...with this then fading out from west to east Thursday night as surface- based ridging and associated drier air/subsidence begins building in behind the departing system. The incoming drier airmass and subsidence will also help to greatly mute any possible lake response later Thursday night...just as temps aloft get marginally cold enough to support such. As for temps Thursday and Thursday night...these will start out rather mild out ahead of the initial cold front on Thursday...with fairly widespread highs in the mid-upper 50s across the far west and in the upper 50s-mid 60s across our central and eastern zones. Following the passage of this first boundary...steady cold air advection will send readings steadily downward through the balance of Thursday and Thursday night...with readings eventually bottoming out in the mid-upper 20s in most locations by Friday morning. This should result in the rain mixing with and eventually changing to snow as it winds down Thursday night...possibly resulting in up to an inch of accumulation across the Tug Hill/western Adirondack foothills east of Lake Ontario...and maybe a dusting to a few tenths of an inch across the higher terrain east of Lake Erie. Elsewhere expect little or no accumulation. There may also be a short period of rather windy conditions across far western New York Thursday afternoon as cold advection increases and winds turn more southwesterly/the pressure gradient tightens with the approach/passage of the secondary cold front...with more efficient downward momentum transport and funnelling effects possibly helping to briefly produce some 35-45 mph gusts from the Lake Erie shoreline across portions of the Niagara Frontier. These winds should then quickly diminish following the passage of the secondary cold front late Thursday afternoon and early Thursday evening. On Friday the aforementioned surface ridge will build eastward across our area...with attendant drying/warming/subsidence and strong late March diurnal influences helping to quickly squelch whatever meager lake response there is southeast of the lakes... which at this point appears to be limited to just some lower cloud cover. Otherwise we can expect a dry and cooler day with highs ranging from the upper 30s across the higher terrain to the lower and mid 40s across the lower elevations. Dry and quiet weather should then follow for Friday night as the surface ridge slowly drifts east to eastern New York...with lows expected to range from around 30 east to the mid 30s along the Lake Erie shoreline as a milder return flow begins to set up behind the departing ridge axis. At this point still expect the next system to hold off until during the day Saturday...more details on that follow below. && .LONG TERM /SATURDAY THROUGH TUESDAY/... A pair of troughs will rotate across the Great Lakes Region Saturday through the start of early next week, with a brief period of ridging in between each trough's passage. Overall this will support periods of cool and wet weather, with a potential for some winter weather. Diving into the details, a fast moving trough and associated cold front will slide across the region Saturday, supporting chances for widespread rain/snow. After a brief lull in active weather Sunday, due to mid-level ridging passing across the region, the next mid- level trough as corresponding surface low will slide northeast out of the Ohio Valley and just west of New York State. With this system, expect chances for rain and snow to return to the region. Temperatures throughout the weekend and into the start of next week will average near to slightly below normal. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... Widespread VFR conditions will be in place through Wednesday evening. A low level jet will continue move into the region through Wednesday. Low level wind shear is possible into early Wednesday morning as surface winds remain south-southeast and under 10kts. The greatest risk will be across the Niagara Frontier (KBUF/KIAG/KJHW.) Good diurnal mixing will create breezy conditions at the surface Wednesday. The strongest winds will be across the higher terrain of western and north- central NY. Surface winds will subside into Wednesday evening, with the exception of downslope regions (KDKK/KART) where gusts may reach +35 knots. Low level wind shear is possible at TAF sites Wednesday night as winds aloft increase to 50kts between 1-2k feet. Outlook... Late Wednesday night...VFR. Scattered showers over the far western counties late. Thursday...VFR/MVFR. Rain. Windy. Thursday night...MVFR/IFR with rain showers changing to snow showers. Breezy. Friday...Mainly VFR but with MVFR cigs east of the Genesee valley in the morning when there can be some snow showers. Saturday...Mainly VFR with a chance of rain showers. Sunday...VFR conditions. && .MARINE... High pressure will remain anchored along the eastern seaboard through Wednesday with increasing southerly flow over the lower Great Lakes. Winds will remain relatively light through tonight, then increase Wednesday, approaching Small Craft Advisory criteria toward the east end of Lake Ontario later Wednesday afternoon and Wednesday night. A strong cold front will sweep east across the lower Great Lakes late Wednesday night and Thursday. Moderate southerlies ahead of the front will become southwest and west behind the front and increase Thursday, before veering northwesterly Thursday night into Friday. This will bring a period of Small Craft Advisory conditions for both lakes: For Lake Erie, this would be mainly later Wednesday night through some or all of Thursday night. For Lake Ontario, this would be Thursday through a portion of Friday, just depending on location. && .HYDROLOGY... High flows will continue into Thursday along the middle and lower reaches of the Black River in Lewis and Jefferson counties. A River Flood Warning remains in effect. Flooding will be minor, with the forecast point at Watertown expected to crest in the lower end of minor flood stage. At these levels, flooding is mainly limited to agricultural land along the river and a few secondary and side roads. Water may approach a few commercial properties in Dexter with levels just exceeding the 10 foot flood stage. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH NEAR TERM...Hitchcock/HSK/JM/RSH SHORT TERM...JJR LONG TERM...EAJ AVIATION...HSK MARINE...Hitchcock/JM HYDROLOGY...Hitchcock/JM
Hazardous weather outlook, Mar 18, 4:15 AM EDT, 23 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 415 AM EDT Tue Mar 18 2025 NYZ001>008-010>014-019>021-085-190930- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 415 AM EDT Tue Mar 18 2025 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-SLZ022-024-190930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 415 AM EDT Tue Mar 18 2025 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042>045-062>065-190930- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 415 AM EDT Tue Mar 18 2025 This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Hitchcock
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 3:02 AM EDT | Wind Advisory | BUF | Jefferson, Lewis | 35 hr |
| Mar 19, 2:50 PM EDT | Red Flag Warning | BUF | Allegany, Cattaraugus, Chautauqua, Chemung, Erie, Livingston and 6 more | 5 hr |
Nearby
Small Craft Advisories in New York, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.